severe pain after botox in calves
- Asked by Gainesville8308
- 2 years ago
Cant use ibuprophen and is autistic cannot handle the ice packs what else can be tried her dr won't give her pain meds for the side effects
Botox for spastic muscles
if the botox did not help minimize the pain by minimizing the spastic muscle then possibly seeing a neurologist who has a lot of experience with this may help her. Nerve conduction studies or using an EMG with botox may be necessary to identify which exact muscle is the problem.
Botox for muscle spasm (medical not cosmetic) does not cause pain: spasm does.
If your child has had Botox injected into the calf muscles for properly diagnosed muscle spasm, by a properly-trained neurologist or neuromuscular disease specialist, then this physician should be offering suggestions for how to manage discomfort. Botox injections do not cause pain themselves, so if there is pain, something else is going on. If your physician will not offer help, go to the nearest emergency room in a sophisticated hospital to get help.
If you got treatment from anyone other than the physicians I mentioned above, do not go back.
Severe pain after Botox in calves is not caused by Botox
Botox injections do not cause pain in the area injected. Botox interferes with the signal from the nerve to the muscle to contract. These are motor nerves, not sensory ones that relay messages to the brain about pain.
Also, if Botox was injected for muscle spasm, it is the spasm that can cause pain, not the Botox injection.
Please take the patient to the injecting physician or the emergency room as Botox injections are not the cause of pain in this case.
Pain after Botox in calves
Web reference: http://www.michaelelammd.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.